Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
164 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do Vitcofol shots help in increasing hemoglobin levels in blood?

Answered by
Dr.
Dr. Saumya Mittal

Diabetologist

Practicing since :2004

Answered : 2881 Questions

default
Posted on Fri, 26 Aug 2016 in General Health
Question: FOR A WOOMEN AGED 72 YEARS, GOT BOTH FULL KNEE REPLACEMENT DONE THREE YEARS BACK.
INJANUARY 2016, HER HOMOGLOBIN WAS 8.0. IT RDUCED TO 7.35 IN XXXXXXX 2016. SHE HAS GREAT WEEKNESS AT PRESENT. CANNOT WALK AND MOVE PROPERLY

REGULAR MEDICINES AND FOOD INTAKES COULD NOT INCREASE HOMOGLOBIN. IT IS ON DOWNWARD TREND.
TO INCREASE HOMOGLOBIN, IS IT ADVISEABLE TO TAKE VITCOFAL INJECTIONS. IF YES, WHAT QUANTITY OF IHIS INJECTION AND UP TO WHAT DURATION.
doctor
Answered by Dr. Saumya Mittal 22 minutes later
Brief Answer:
need more information

Detailed Answer:
Hi
I am Dr Mittal.
I have read your message.
I need some more information-
1. Have you checked her creatinine levels?
2. Is she a diabetic, hypertensive or cardiac patient?
Vitcofol may be taken. An injection once a weak for 10 weeks should suffice.
Please let me know the details.
Best of luck.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Saumya Mittal 20 hours later
My reply is as under:
1. Creatinine levels was not checked.
2. She is not diabetic. She is Hypertensive, but not a cardiac patient.
3. She is Asthmatics.
a. Should she go for Creatininine level checked up.
b. Will Vitcofol Injection is sufficient or go for any other specific medicines or Injections.

Please advise.
doctor
Answered by Dr. Saumya Mittal 4 hours later
Brief Answer:
Check creatinine

Detailed Answer:
Hi.
Check creatinine.
Start vit cool in the meantime.
If creatinine is going to be raised, erythropoeitin injection should really help her.
But take it in a hospital. There are side effects like raised bp for which she needs to be monitored in hospital initially .

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Saumya Mittal 45 hours later
I am arranging more tests including ultra sound, lever and kidney functions' and more. They are expected to be completed by tomorrow.
On receipt of results of these tests, the reports shall be sent for your information and further guidance please.
doctor
Answered by Dr. Saumya Mittal 17 hours later
Brief Answer:
Yes. Definitely

Detailed Answer:
Hi,
I would definitely like to help you with the reports.
Best of luck.
Dr Mittal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Saumya Mittal 7 days later
Dear doctor,
My doubts have not yet been cleared. The test reports have been received. I wanted to give the test reports. Full body tests have been arranged. My questions shall be completed after the reports are studied and replied. You should clear my doubts. I have no other question. The main question is still not cleared.

doctor
Answered by Dr. Saumya Mittal 17 minutes later
Brief Answer:
My suggestions

Detailed Answer:
Hello
Thank you for your response.

Your reports were not attached last time, hence I could not have a look at them.

Your main query was whether or not you should take vitcofol. Having seen the reports, I can say that vitcofol will not help you. Vitcofol is basically folic acid, and you may see in your reports that the levels are normal.
However, vitamin B 12 levels and iron levels are barely normal, and low respectively.
I therefore think that a combination of iron and vitamin B 12 may be tried. Something like tab fefol may be enough for now.

Also, the sodium levels in the report are low.
This is in itself a significant cause of feeling of weakness. Therefore sodium correction should be looked into. Addition of extra salt in diet may help (assuming it has not been withheld by a doctor in your local area).

Similarly your calcium levels and albumin levels are low. I would suggest a high protein diet and calcium supplementation (like Tab Shelcal for example ) to be initiated.

Finally, looking at the protein levels, I would suggest testing a serum protein electrophoresis blood test as well.
Does she have backache?
Does she have leg weakness (or more weakness in legs than arms)?
Does she have any urinary problems- controlling the urine more specifically?

I am unaware as to your medications since you have mentioned "routine allopathic medicines", and not specific medications.
Also, previously it was informed that a ultrasound was done, this report is also awaited.

Best of luck, Dr Mittal
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Saumya Mittal 17 hours later
1. She has miner backache
2. Yes, weakness in legs is there.
3. Urinary problems are not experienced.
4. Ultrasonic was also arranged.
5. A stone of 1.25cms in G/B was also detected.
6. X-Ray of chest was also done. It was clear.
6. Report of ultrasonic shall be uploaded tomorrow.
doctor
Answered by Dr. Saumya Mittal 9 hours later
Brief Answer:
Still suggest serum protein electrophoresis

Detailed Answer:
Hello.
Thank you for your response.
I have read your message.
I would suggest the same as last time.
The medicines and the test.
Best of luck.
Dr Mittal.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Procedures
Lab Tests
Medical Topics

Recent questions on  Ultra sound

doctor1 MD

i am a 43 yr. old man, for two months i've had pain in my left groin area. i have been on 3 different types of antibiotics and steroids along with...

doctor1 MD

During the Follicular phase: menstral output is dark brown, I become, dizzy, vomit, leg/chest/back pain,next day feel like I ve had a stroke (...

doctor1 MD

To overcome the problem of endometriosis my daughter underwent hysterectomy at the age of 39 last year. One overy was also removed. Now as she was...

doctor1 MD

Hi, im 41 years old, I ve been having left sided groin pain and discomfort since oct last year, with increased urine frequency, urgency and...

doctor1 MD

I started having symptoms about 7 weeks ago. Head congestion, then chest congestion, some fever, a cough, shortness of breath , and now pain in my...

doctor1 MD

I m freaking myself out that I have bladder cancer! I ve had frequent urination for about two months. Now I m having dull pains and cramps on my...

doctor1 MD

I’ve had a month of upper left rib pain , right near the left breast area. Had ultra sound chest X-ray, both normal, but spleen a bit enlarged...